ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Incompressibility and least-area surfaces

Gadgil, Siddhartha (2008) Incompressibility and least-area surfaces. In: Expositiones Mathematicae, 26 (1). pp. 93-98.

[img] PDF
sdarticle.pdf
Restricted to Registered users only

Download (129Kb) | Request a copy

Abstract

We show that if F is a smooth, closed, orientable surface embedded in a closed, orientable 3-manifold M such that for each Riemannian metric g on M, F is isotopic to a least-area surface F(g), then F is incompressible.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Keywords: Incompressible surfaces; Minimal surfaces; Haken manifolds
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 08 Mar 2008
Last Modified: 19 Sep 2010 04:43
URI: http://eprints.iisc.ernet.in/id/eprint/13338

Actions (login required)

View Item View Item